Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 8, 2001, 10:46 PM CDT for Nemaha County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 8, 2001, 10:46 PM CDT (03:46 UTC)
- Expired
- Apr 8, 2001, 11:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 090346 SVROMA NEC127-090415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1046 PM CDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NEMAHA COUNTY IN SOUTHEAST NEBRASKA * UNTIL 1115 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHEAST OF AUBURN... OR ABOUT 28 MILES NORTH OF FALLS CITY...MOVING EAST AT 55 MPH. * SOME LOCATIONS AFFECTED... BROWNVILLE...PERU... LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4052 9591 4026 9587 4026 9553 4052 9566 MEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:01 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 8, 3:01 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 301 PM CDT SUN APR 8 2001 MAIN FORECAST CONCERNS ARE PRECIP...MAINLY TONIGHT AND LATER TUESDAY...WITH TEMPERATURES A SECOND CONCERN. IN THE SHORT TERM...I REMAIN SCEPTICAL ABOUT THE SPC MODERATE RISK AREA IN SE CORNER NEB AND SW IA. THE WARM FRONT IN THE AREA IS CERTAINLY AN ACTIVE CONVERGENCE BOUNDARY...BUT DRY AIR ALOFT HAS RESULTED IN LOWER SFC DEW POINTS AS IT MIXES DOWNWARD. MORE SIGNIFICANT MOISTURE IS IN THE CU FIELD TO OUR SE...BUT EVEN THAT IS PRESENTLY CAPPED WITH DRY AIR. MODELS DO SUGGEST CONTINUED DEEPENING OF MOIST LAYER THROUGH EARLY TONIGHT AS MOISTURE CONTINUES TO ADVECT NORTH THROUGH EASTERN KS...BUT WE WILL LOSE THE AFTERNOON HEATING...AND MODELS STILL SUGGEST SOME MID LEVEL DRY CAPPING. WILL KEEP POPS ARND 40 PCT IN SE ZONES BUT BACK OFF TO THE NORTH. DOUBT OMA WILL SEE ANYTHING. NRN STREAM SYSTEM IS STRONG ENOUGH TO POP SOME TSTMS IN ERN WY...BY THIS SHOULD PASS NORTH OF US...LEAVING MOST OF OUR AREA BETWEEN SYSTEMS. WILL GO COOLER THAN GUIDANCE IN NORTH WITH LIGHT WINDS AND GOOD RADIATION CONDS...WHILE SOUTH MAY HAVE MORE WINDS AND CLOUDS. MODELS ARE IN FAIRLY DECENT AGREEMENT IN THE LATER PDS. PREFER SLOWER AND MORE NORTH TRACK ETA GIVES NRN PLAINS LOW ON TUESDAY BASED ON THE WESTERN TROUGH STILL DIGGING AND JET LIFTING OUT OF THE FRONT SIDE OF THE SYSTEM. OUR AREA SHOULD REMAIN IN FAIR WEATHER AND WEAK SFC RIDGE THROUGH MONDAY NIGHT...ALTHOUGH A FEW SHOWERS COULD LINGER INTO MONDAY MORNING IN THE SOUTHEAST AS SFC LOW ALONG FRONT LIFTS OUT. HAVE NO BIG QUARREL WITH NGM MOS. EXPECT CLOUDS TO BE IN THE INCREASE TUESDAY. SOUTHEAST COULD PICK UP SOME SHOWERS AND TSTMS BY LATE IN THE DAY AS SOUTHERN FRONT MAKES ANOTHER SURGE AHEAD OF SHORT WAVE EJECTING FROM WESTERN TROUGH. LOOKS LIKE A GOOD CHANCE OF PRECIP TUESDAY NIGHT IN THE SOUTHEAST AND A LESSER CHANCE IN THE NW AS A CLOSED LOW BEGINS TO APPROACH...WITH PRECIP LIKELY FOR ENTIRE AREA ON WED UNLESS WE GET INTO THE DRY SLOT. SERIES OF MINOR WAVES COULD KEEP COOL SHOWERY WEATHER ON THU AND FRIDAY...BUT NEXT WEEKEND LOOKS DRIER AS FLOW BECOMES MORE ZONAL AND A WEAK UPPER RIDGE APPROACHES. .OMA...NONE POLLACK
In the hours before
Special weather statement, Apr 8, 4:58 PM CDT, 5 hours 48 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 458 PM CDT SUN APR 8 2001 STORM SPOTTERS MAY BE NEEDED THIS EVENING OR TONIGHT IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE MAIN AREA OF CONCERN WILL BE SOUTHEAST OF A LINE FROM FAIRBURY NEBRASKA TO RED OAK IOWA. A WARM FRONT SOUTHEAST COLORADO ACROSS THE SOUTHEAST TIP OF NEBRASKA TO CENTRAL IOWA AND ON THROUGH CENTRAL IOWA TO NORTHERN ILLINOIS IS LIKELY TO ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. MOISTURE IS INCREASING ALONG THIS BOUNDARY. ANY THUNDERSTORMS WHICH DEVELOP COULD BECOME SEVERE. THE PRIMARY THREAT EARLY THIS EVENING WILL BE LARGE HAIL ALTHOUGH TORNADOES ARE POSSIBLE. LATER IN THE EVENING THE PRIMARY THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS FURTHER NORTH BUT THEY ARE LESS LIKELY TO BE SEVERE.IF STORMS DO PUSH THROUGH THE DRY AIR LAYER... THEY COULD BECOME SEVERE. POWERS
Special weather statement, Apr 8, 10:25 PM CDT, 21 minutes before
NEZ067-068-078-088-090415 - SEVERE THUNDERSTORM WATCH CLEARANCE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1025 PM CDT SUN APR 8 2001 SEVERE THUNDERSTORM WATCH 104 ISSUED AT 727 PM CDT THIS SUNDAY EVENING IS NO LONGER IN EFFECT IN THE FOLLOWING COUNTIES OF SOUTHEAST NEBRASKA... CASS...JEFFERSON...LANCASTER AND SALINE. THE THUNDERSTORMS HAVE MOVED EAST AND SOUTH OF THESE COUNTIES. THE WATCH REMAINS IN EFFECT FOR OTOE...GAGE...JOHNSON...NEMAHA...PAWNEE AND RICHARDSON COUNTIES UNTIL 1 AM EARLY MONDAY. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 33 min |
| Apr 8, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 31 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Apr 8, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 29 min |
| Apr 8, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 50 min |
| Apr 8, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 32 min |
| Apr 8, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 34 min |
| Apr 8, 8:31 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 29 min |
| Apr 8, 8:37 PM CDT | Tornado Warning | OAX | Gage | 23 min |
| Apr 8, 8:40 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Apr 8, 8:59 PM CDT | Tornado Warning | OAX | Gage | 31 min |
| Apr 8, 9:07 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 23 min |
| Apr 8, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 34 min |
| Apr 8, 9:12 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 33 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 28 min |
| Apr 8, 9:31 PM CDT | Tornado Warning | OAX | Gage | 29 min |
| Apr 8, 9:47 PM CDT | Tornado Warning | OAX | Johnson | 28 min |
| Apr 8, 10:16 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 29 min |
| Apr 8, 11:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 34 min |
| Apr 8, 11:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 32 min |
| Apr 8, 11:32 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 28 min |
| Apr 8, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.